Crossref journal-article
AIP Publishing
The Journal of Chemical Physics (317)
Abstract

Exhaustive enumeration of all compact self-avoiding conformations of a chain of 27 monomers on the 3*3*3 fragment of a simple cubic lattice is given. Total number of conformations unrelated by symmetry is 103 346. This number is relatively small which makes it possible to make a numerically exact calculation of all thermodynamic functions this chain. Heteropolymers with random sequence of links were considered, and the freezing transition at finite temperature was observed. This transition is analogous to folding transition in proteins where unique structure is formed. The numeric results demonstrate the equivalence between random 3-dimensional heteropolymers and the random energy model found previously in analytical investigations. The possible application of these results to some problems of combinational optimization is discussed.

Bibliography

Shakhnovich, E., & Gutin, A. (1990). Enumeration of all compact conformations of copolymers with random sequence of links. The Journal of Chemical Physics, 93(8), 5967–5971.

Authors 2
  1. Eugene Shakhnovich (first)
  2. Alexander Gutin (additional)
References 14 Referenced 219
  1. {'key': '2024021010140934300_r1', 'first-page': '1284', 'volume': '64', 'year': '1986', 'journal-title': 'Soviet Phys. (JETP)'} / Soviet Phys. (JETP) (1986)
  2. 10.1209/0295-5075/6/4/005 / Europhys. Lett. (1988)
  3. 10.1073/pnas.84.21.7524 / Proc. Natl. Acad. Sci. USA (1987)
  4. 10.1088/0305-4470/22/10/019 / J. Phys. A (1989)
  5. 10.1016/0301-4622(89)80058-4 / Biophys. Chem. (1989)
  6. 10.1103/PhysRevB.24.2613 / Phys. Rev. B (1981)
  7. 10.1002/bip.360281003 / Biopolymers (1989)
  8. {'key': '2024021010140934300_r8', 'first-page': 'L', 'volume': '46', 'year': '1985', 'journal-title': 'J. Phys. (France) Lett.'} / J. Phys. (France) Lett. (1985)
  9. 10.1021/bi00327a032 / Biochemistry (1985)
  10. {'key': '2024021010140934300_r10', 'first-page': '843', 'volume': '45', 'year': '1984', 'journal-title': 'J. Physique (France)'} / J. Physique (France) (1984)
  11. 10.1051/jphyslet:01985004606022300 / J. Physique (France) Lett. (1985)
  12. 10.1038/346773a0 / Nature (1990)
  13. 10.1021/ma00200a030 / Macromolecules (1989)
  14. {'key': '2024021010140934300_r14'}
Dates
Type When
Created 23 years, 1 month ago (July 26, 2002, 9:14 a.m.)
Deposited 1 year, 6 months ago (Feb. 10, 2024, 7:02 a.m.)
Indexed 1 month, 4 weeks ago (July 1, 2025, 6:46 a.m.)
Issued 34 years, 10 months ago (Oct. 15, 1990)
Published 34 years, 10 months ago (Oct. 15, 1990)
Published Print 34 years, 10 months ago (Oct. 15, 1990)
Funders 0

None

@article{Shakhnovich_1990, title={Enumeration of all compact conformations of copolymers with random sequence of links}, volume={93}, ISSN={1089-7690}, url={http://dx.doi.org/10.1063/1.459480}, DOI={10.1063/1.459480}, number={8}, journal={The Journal of Chemical Physics}, publisher={AIP Publishing}, author={Shakhnovich, Eugene and Gutin, Alexander}, year={1990}, month=oct, pages={5967–5971} }